• Clairey

Meds update

Ok so I am now down to 15mg of Mirtazapine a night 🎉 wooohoooo 😁

Have I had any withdrawal symptoms? I honestly don't think so.

I have had some energy slumps so am seeing the doc in case it's hormone related or I am deficient in a vitamin or mineral. This will enable me to work out if the energy slump is related to meds or not.


So here I am, 2 years on from being told to stay on what makes me well and I am two doses down. Determination and patience are definitely key.


If you are thinking of reducing your antidepressants here's my advice:-


NEVER JUST STOP! This is so important. Your body has come to rely on this substance and stopping abruptly could put it into a state of withdrawal shock. If you have ever totally cut out something like caffeine or sugar it is likely you would have encountered rather severe withdrawal. Although it is unpleasant it is unlikely to cause blackouts however stopping antidepressants abruptly can do so and worse, so please so not just stop.


Explain how you feel to your doctor. Ask for support and advice in reducing your meds. Have a check up to make sure you are as fit as possible to take on the reduction.


As well as being as physically well as possible make sure you have substantial emotional support too. It is vital that you have supportive people around you who understand what you may be going through but also your desire to be on a lower dose of meds or to be off completely.

There may be people who will discourage you from trying to reduce your medication because they are afraid you will become unwell again and this is a fair point. Remember I have done this with antidepressants, NOT anti psychotic drugs etc.


Keep checking in with people who know you well or your GP. This way if you are starting to show signs of withdrawal or relapse others can pick up on it and alert you seeing as sometimes we are not aware of the changes.


Once you have made a small reduction stick at that dosage for at least 3 -4 weeks. This gives you body time to recognise the change and stabilise after.

Several years ago my GP changed my meds from Sertraline to Mirtazapine over a 48 hour period and the withdrawal was horrendous to say the least! I was hallucinating, agitated, had no appetite at all and couldn't sleep.

I trusted my doc and I know he did what he thought was best but just because the pharma info said it was possible it didn't make it right fro me. So please give your body time to staiblise and record any changes in mood etc.

I record my mood daily in my Joy Diary just so I can keep an eye on it.


So here I am now looking at the next level of reduction. Having spoken with my GP we are looking into how I can get the next lower dose either in liquid or by dissolving the tablets in water.


Stay well peeps and be kind to yourselves.

Cx



60 views

©2019 by Claire wortley. Proudly created with Wix.com